Alert archive / Oklahoma / River Flood Warnings in 2020

River Flood Warning 16, NWS Tulsa, OK

January 16, 2020Ottawa County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Jan 16, 2020, 6:54 PM CST for Ottawa County, Oklahoma. It took effect at Jan 18, 2020, 10:54 PM CST. It was in force for 8 hr.

The area

The outline as issued.

The facts

Issued
Jan 16, 2020, 6:54 PM CST (00:54 UTC)
In effect from
Jan 18, 2020, 10:54 PM CST
Expired
Jan 19, 2020, 7:22 AM CST
In force
8 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Minor

County Ottawa County, OK

The radar

The Tulsa radar (KINX), 103 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Neosho River near Commerce (COMO2). The gauge peaked at 14.91 ft at Jan 18, 2020, 4:00 PM CST.

actionminormoderate5101501/1701/1801/1901/20
Action stage
14 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07185000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

925 
WGUS44 KTSA 170054
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
654 PM CST Thu Jan 16 2020


...The National Weather Service in Tulsa has issued a Flood Warning 
for the following rivers in Oklahoma...

  Neosho River near Commerce affecting Ottawa County. 
  
OKC115-170854-
/O.NEW.KTSA.FL.W.0016.200119T0454Z-200120T0900Z/
/COMO2.1.ER.200119T0454Z.200119T1200Z.200120T0300Z.NO/
654 PM CST Thu Jan 16 2020

The National Weather Service in Tulsa has issued a 

* Flood Warning for 
  The Neosho River near Commerce
* from Saturday evening to late Sunday night, or until the warning is
  cancelled.
* At  6:30 PM Thursday, the stage was  6.55 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The Neosho River near Commerce is expected to rise above
  flood stage late Saturday evening and continue to rise to near 15.7
  feet by early Sunday afternoon. The river is expected to fall below
  flood stage late Sunday evening.
* Impact...At 16.0 feet, minor agricultural flooding occurs. Riverview
  Park experiences minor flooding.
 
&&
 
LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510

$$

Lacy
10 follow-up statements
570 
WGUS84 KTSA 170839
FLSTSA
Flood Statement
National Weather Service Tulsa OK
239 AM CST Fri Jan 17 2020


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Neosho River near Commerce affecting Ottawa County. 
  
OKC115-171639-
/O.CON.KTSA.FL.W.0016.200119T0454Z-200120T0900Z/
/COMO2.1.ER.200119T0454Z.200119T1200Z.200120T0300Z.NO/
239 AM CST Fri Jan 17 2020

The Flood Warning continues for
  The Neosho River near Commerce.
* from Saturday evening to late Sunday night, or until the warning is
  cancelled.
* At  2:30 AM Friday, the stage was  6.25 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The Neosho River near Commerce is expected to rise above
  flood stage late Saturday evening and continue to rise to near 15.7
  feet by early Sunday afternoon. The river is expected to fall below
  flood stage late Sunday evening.
* Impact...At 16.0 feet, minor agricultural flooding occurs. Riverview
  Park experiences minor flooding.
 
&&
 
LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510

$$
008 
WGUS84 KTSA 171432
FLSTSA
Flood Statement
National Weather Service Tulsa OK
832 AM CST Fri Jan 17 2020


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Neosho River near Commerce affecting Ottawa County. 
  
OKC115-172230-
/O.CON.KTSA.FL.W.0016.200119T0454Z-200120T0900Z/
/COMO2.1.ER.200119T0454Z.200119T1200Z.200120T0300Z.NO/
832 AM CST Fri Jan 17 2020

The Flood Warning continues for
  The Neosho River near Commerce.
* from Saturday evening to late Sunday night.
* At  7:30 AM Friday, the stage was  6.11 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The Neosho River near Commerce is expected to rise above
  flood stage late Saturday evening and continue to rise to near 15.7
  feet by Sunday morning. The river is expected to fall below flood 
  stage late Sunday evening.
* Impact...At 16.0 feet, minor agricultural flooding occurs. Riverview
  Park experiences minor flooding.
 
&&
 
LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510

$$
647 
WGUS84 KTSA 171935
FLSTSA
Flood Statement
National Weather Service Tulsa OK
135 PM CST Fri Jan 17 2020


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Polecat Creek near Sapulpa affecting Creek County. 
  
  Neosho River near Commerce affecting Ottawa County. 
  
OKC037-180334-
/O.EXT.KTSA.FL.W.0017.200117T2237Z-200119T0133Z/
/SPCO2.1.ER.200117T2237Z.200118T0600Z.200118T1933Z.NO/
135 PM CST Fri Jan 17 2020

...Flood Warning extended until Saturday evening...

The Flood Warning continues for
  The Polecat Creek near Sapulpa.
* from this afternoon to Saturday evening.
* At  9:44 AM Friday, the stage was 11.00 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast...The Polecat Creek near Sapulpa is expected to rise above
  flood stage late this afternoon and continue to rise to near 23.9 
  feet late tonight. The river is expected to fall below flood stage 
  early Saturday afternoon.
* Impact...At 24.0 feet, widespread flooding affects pasturelands and 
  oil fields between Sapulpa and the Tulsa County line. Barns and 
  other outbuildings may be threatended by minor flooding.
 
&&
 
LAT...LON 3606 9599 3599 9598 3592 9614 3600 9615

$$

OKC115-180334-
/O.EXT.KTSA.FL.W.0016.200118T2100Z-200120T1115Z/
/COMO2.1.ER.200118T2100Z.200119T1200Z.200120T0515Z.NO/
135 PM CST Fri Jan 17 2020

...Flood Warning extended until late Sunday night...

The Flood Warning continues for
  The Neosho River near Commerce.
* from Saturday afternoon to late Sunday night.
* At 12:30 PM Friday, the stage was  6.63 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The Neosho River near Commerce is expected to rise above
  flood stage Saturday afternoon and continue to rise to near 16.4 
  feet by Sunday morning. The river is expected to fall below flood 
  stage late Sunday evening.
* Impact...At 16.0 feet, minor agricultural flooding occurs. Riverview
  Park experiences minor flooding.
 
&&
 
LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510

$$
922 
WGUS84 KTSA 180104
FLSTSA
Flood Statement
National Weather Service Tulsa OK
704 PM CST Fri Jan 17 2020


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Neosho River near Commerce affecting Ottawa County. 
  
OKC115-180903-
/O.CON.KTSA.FL.W.0016.200118T2100Z-200120T1115Z/
/COMO2.1.ER.200118T2100Z.200119T1200Z.200120T0515Z.NO/
704 PM CST Fri Jan 17 2020

The Flood Warning continues for
  The Neosho River near Commerce.
* from Saturday afternoon to late Sunday night, or until the warning 
  is cancelled.
* At  5:30 PM Friday, the stage was  9.03 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The Neosho River near Commerce is expected to rise above
  flood stage Saturday afternoon and continue to rise to near 16.5 
  feet by Sunday morning. The river is expected to fall below flood 
  stage late Sunday evening.
* Impact...At 17.0 feet, minor agricultural flooding occurs. Riverview
  Park experiences minor flooding.
 
&&
 
LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510

$$

Lacy
088 
WGUS84 KTSA 180842
FLSTSA
Flood Statement
National Weather Service Tulsa OK
242 AM CST Sat Jan 18 2020


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Neosho River near Commerce affecting Ottawa County. 
  
OKC115-181642-
/O.CON.KTSA.FL.W.0016.200118T2100Z-200120T1115Z/
/COMO2.1.ER.200118T2100Z.200119T1200Z.200120T0515Z.NO/
242 AM CST Sat Jan 18 2020

The Flood Warning continues for
  The Neosho River near Commerce.
* from this afternoon to late Sunday night, or until the warning is 
  cancelled.
* At  1:30 AM Saturday, the stage was 12.87 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The Neosho River near Commerce is expected to rise above
  flood stage late this afternoon and continue to rise to near 16.5 
  feet by Sunday morning. The river is expected to fall below flood 
  stage late Sunday evening.
* Impact...At 17.0 feet, minor agricultural flooding occurs. Riverview
  Park experiences minor flooding.
 
&&
 
LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510

$$
663 
WGUS84 KTSA 181323
FLSTSA
Flood Statement
National Weather Service Tulsa OK
723 AM CST Sat Jan 18 2020


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Neosho River near Commerce affecting Ottawa County. 
  
OKC115-182122-
/O.EXT.KTSA.FL.W.0016.200118T2100Z-200120T0742Z/
/COMO2.1.ER.200118T2100Z.200119T1200Z.200120T0142Z.NO/
723 AM CST Sat Jan 18 2020

The Flood Warning continues for
  The Neosho River near Commerce.
* from this afternoon to late Sunday night, or until the warning is 
  cancelled.
* At  6:30 AM Saturday, the stage was 14.13 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The Neosho River near Commerce is expected to rise above
  flood stage late this afternoon and continue to rise to near 15.9 
  feet by Sunday morning. The river is expected to fall below flood 
  stage Sunday evening.
* Impact...At 16.0 feet, minor agricultural flooding occurs. Riverview
  Park experiences minor flooding.
 
&&
 
LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510

$$
022 
WGUS84 KTSA 181904
FLSTSA
Flood Statement
National Weather Service Tulsa OK
104 PM CST Sat Jan 18 2020


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Neosho River near Commerce affecting Ottawa County. 
  
OKC115-190303-
/O.EXT.KTSA.FL.W.0016.200119T0300Z-200120T0200Z/
/COMO2.1.ER.200119T0300Z.200119T1200Z.200119T2000Z.NO/
104 PM CST Sat Jan 18 2020

The Flood Warning continues for
  The Neosho River near Commerce.
* from this evening to Sunday evening, or until the warning is 
  cancelled.
* At 12:30 PM Saturday, the stage was 14.73 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The Neosho River near Commerce is expected to rise above
  flood stage tonight and continue to rise to near 15.2 feet by 
  Sunday morning. The river is expected to fall below flood stage 
  early Sunday afternoon.
* Impact...At 15.0 feet, minor lowland flooding occurs. Low lying 
  areas in Riverview Park experience minor flooding.
 
&&
 
LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510

$$
012 
WGUS84 KTSA 190041
FLSTSA
Flood Statement
National Weather Service Tulsa OK
641 PM CST Sat Jan 18 2020


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Neosho River near Commerce affecting Ottawa County. 
  
OKC115-190840-
/O.EXT.KTSA.FL.W.0016.200119T0600Z-200119T2100Z/
/COMO2.1.ER.200119T0600Z.200119T1200Z.200119T1500Z.NO/
641 PM CST Sat Jan 18 2020

The Flood Warning continues for
  The Neosho River near Commerce.
* from late tonight to Sunday afternoon, or until the warning is 
  cancelled.
* At  6:30 PM Saturday, the stage was 14.77 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The Neosho River near Commerce is expected to rise above
  flood stage Sunday before dawn and continue to rise to near 15.1 
  feet by Sunday morning. The river is expected to fall below flood 
  stage late Sunday morning.
* Impact...At 15.0 feet, minor lowland flooding occurs. Low lying 
  areas in Riverview Park experience minor flooding.
 
&&
 
LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510

$$
884 
WGUS84 KTSA 190945
FLSTSA
Flood Statement
National Weather Service Tulsa OK
345 AM CST Sun Jan 19 2020


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Neosho River near Commerce affecting Ottawa County. 
  
OKC115-191745-
/O.CON.KTSA.FL.W.0016.000000T0000Z-200119T2100Z/
/COMO2.1.ER.200119T1147Z.200119T1200Z.200119T1500Z.NO/
345 AM CST Sun Jan 19 2020

The Flood Warning continues for
  The Neosho River near Commerce.
* until this afternoon, or until the warning is cancelled.
* At  3:30 AM Sunday, the stage was 13.86 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The Neosho River near Commerce is expected to rise above
  flood stage early this morning and continue to rise to near 15.1 
  feet by this morning. The river is expected to fall below flood 
  stage late this morning.
* Impact...At 15.0 feet, minor lowland flooding occurs. Low lying 
  areas in Riverview Park experience minor flooding.
 
&&
 
LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510

$$
337 
WGUS84 KTSA 191322
FLSTSA
Flood Statement
National Weather Service Tulsa OK
722 AM CST Sun Jan 19 2020


...The Flood Warning is cancelled for the following rivers in 
Oklahoma...

  Neosho River near Commerce affecting Ottawa County. 
  
OKC115-191352-
/O.CAN.KTSA.FL.W.0016.000000T0000Z-200119T2100Z/
/COMO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
722 AM CST Sun Jan 19 2020

The Flood Warning is cancelled for
  The Neosho River near Commerce.
* At  6:30 AM Sunday, the stage was 13.29 feet.
* Flood stage is 15.0 feet.
* Forecast...The Neosho River near Commerce crested below flood stage
  at 14.9 feet. The river will remain below flood stage.
* Impact...At 14.0 feet, low lying areas along the river in Riverview 
  Park are threatened by high water and faster flows are expected. 
  Use extra caution or avoid recreational activities near the river. 
  Interests near the river should continue to monitor later 
  forecasts.
 
&&
 
LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Jan 16, 5:17 PM CST, 1 hour 37 minutes earlier.

Area forecast discussion, Jan 16, 5:17 PM CST, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
517 PM CST Thu Jan 16 2020

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR cigs will lower to MVFR categories over the first half of the
TAF period along with MVFR vsbys in light rain as areal coverage
increases, especially across the ern OK sites. MVFR/IFR cigs and
MVFR vsbys in light rain will prevail across the ern OK sites for
the second half of the valid period. Dry air across far ern OK and
nw AR may limit coverage into the afternoon, but the aforementioned
elements are expected to prevail at those sites for the last few
hours of the period.

&&

.PREV DISCUSSION... /Issued 326 PM CST Thu Jan 16 2020/

DISCUSSION...
Main forecast issue in the short term will be the limited
potential for ice accumulation across a small portion of
northeast OK and northwest AR later this evening through Friday
morning. Also at least a small probability of excessive rainfall
across parts of eastern OK, but right now neither impact appears
substantial enough for any highlights.

Shallow wedge of cold air remains in place across eastern OK and
part of northwest AR this afternoon with temps remaining below
freezing over northwest Osage and northern Washington counties.
Precip continues to expand across southern and western OK this
afternoon in response to strengthening warm advection across
southern plains. Will eventually see this precip expand further
this evening and especially overnight as stronger forcing
continues to spread over the area. Right now dew points are only
in the teens to lower 20s within the cold airmass and as precip
begins to fall, expect wet bulb effect to lower temps some with a
period of light freezing rain likely to the northwest of Pawnee-
Bartlesville. Eventually warm advection should win out and temps
there will slowly climb above freezing by morning. Overall impacts
should remain limited to elevated surfaces given temps generally
in the 30-32 degree range. Similar effects likely across Carroll
and Madison counties in AR late tonight through Friday morning,
where icing duration may be longer but overall precip amounts
expected to be lighter. No advisory will be issued at this time
due to very limited travel impacts, but of course this will need
to be watched closely.

Otherwise as unseasonably moist airmass continues to spread north
across the area through Friday. widespread rainfall will continue
through much of Friday, especially along and NW of I-44. 1-2"
amounts should be common and may cause at least local issues, but
at least the heaviest rain axis will be offset from the most
recent heavy rain event. Cold front will sweep through the area
late Friday with temperatues Friday night following a non-diurnal
curve topping out during the night before dropping again by
morning.

Colder and dry conditions Saturday and Sunday with a surge of
notably colder Arctic air expected to arrive Sunday night and
Monday. This will likely mark the coldest weather of the period
but no precip expected with this front. The next system is still
forecast to arrive by mid week, with at least low-end potential
for some winter weather initially Wednesday, depending on how
quickly the cold air erodes. Rain chances will continue into
Thursday with temperatures continuing to moderate.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....23
Hazardous weather outlook, Jan 16, 4:10 PM CST, 2 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
410 PM CST Thu Jan 16 2020

ARZ001-002-010-011-019-020-029-OKZ049-053>076-171115-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
410 PM CST Thu Jan 16 2020

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

WINTER WEATHER.
	ICE ACCUMULATION.
	RISK...Limited.
	AREA...Northwest Osage County in northeast Oklahoma and Madison,
    Carroll Counties in northwest Arkansas.
	ONSET...This evening northeast Oklahoma, after midnight northwest
    Arkansas.

DISCUSSION...

Rain will overspread the region tonight. Temperatures are expected
to be near or just below freezing across northern Osage County in
northeast Oklahoma this evening and portions of northwest Arkansas
later tonight, resulting in freezing rain in these areas. Light
icing is possible on elevated surfaces, such as bridges and
overpasses. These ice accumulations could lead to slick driving
conditions.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY...Thunderstorm Potential...Heavy Rain Potential.
SATURDAY Through WEDNESDAY...No Hazards.

EXTENDED DISCUSSION...

The widespread rain and a even a few thunderstorms will continue
Friday and into Friday night as a cold front moves through the area
Friday night. Rainfall amounts through Friday night will generally
be in the 1 to 2 inch range across eastern Oklahoma and western
Arkansas. This could lead to localized flooding of low lying areas,
mainly along and north of Interstate 44.

Dry weather with below normal temperatures is expected over the
weekend and into early next week. The next chance of rain will be on
Wednesday as the next storm system moves across the region.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 17, 8:27 AM CSTRiver Flood WarningTSACreek29 hr
Jan 17, 8:30 AM CSTRiver Flood AdvisoryTSACherokee70 hr
Jan 17, 1:40 PM CSTRiver Flood AdvisoryTSAAdair, Cherokee, Delaware57 hr

Nearby

River Flood Warnings in Oklahoma, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.